2016, 10: 229-254. doi: 10.3934/jmd.2016.10.229

Effective equidistribution of translates of maximal horospherical measures in the space of lattices

1. 

Department of Mathematics, University of Texas, 1 University Station, Austin, TX 78712, United States

2. 

Department of Mathematics, University of Michigan, 530 Church St., Ann Arbor, MI 48109, United States

3. 

Department of Mathematics and Computer Science, Wesleyan University, 265 Church Street, Middletown, CT 06459, United States

Received  June 2015 Revised  February 2016 Published  July 2016

Recently Mohammadi and Salehi-Golsefidy gave necessary and sufficient conditions under which certain translates of homogeneous measures converge, and they determined the limiting measures in the cases of convergence. The class of measures they considered includes the maximal horospherical measures. In this paper we prove the corresponding effective equidistribution results in the space of unimodular lattices. We also prove the corresponding results for probability measures with absolutely continuous densities in rank two and three. Then we address the problem of determining the error terms in two counting problems also considered by Mohammadi and Salehi-Golsefidy. In the first problem, we determine an error term for counting the number of lifts of a closed horosphere from an irreducible, finite-volume quotient of the space of positive definite $n\times n$ matrices of determinant one that intersect a ball with large radius. In the second problem, we determine a logarithmic error term for the Manin conjecture of a flag variety over $\mathbb{Q}$.
Citation: Kathryn Dabbs, Michael Kelly, Han Li. Effective equidistribution of translates of maximal horospherical measures in the space of lattices. Journal of Modern Dynamics, 2016, 10: 229-254. doi: 10.3934/jmd.2016.10.229
References:
[1]

V. Bernik, D. Kleinbock and G. A. Margulis, Khintchine-type theorems on manifolds: the convergence case for standard and multiplicative versions,, Internat. Math. Res. Notices, (2001), 453. doi: 10.1155/S1073792801000241.

[2]

A. Borel and J. Tits, Groupes réductifs,, Inst. Hautes Études Sci. Publ. Math., 27 (1965), 55.

[3]

S. G. Dani, Invariant measures of horospherical flows on noncompact homogeneous spaces,, Invent. Math., 47 (1978), 101. doi: 10.1007/BF01578067.

[4]

W. Duke, Z. Rudnick and P. Sarnak, Density of integer points on affine homogeneous varieties,, Duke Math. J., 71 (1993), 143. doi: 10.1215/S0012-7094-93-07107-4.

[5]

A. Eskin and C. McMullen, Mixing, counting, and equidistribution in Lie groups,, Duke Math. J., 71 (1993), 181. doi: 10.1215/S0012-7094-93-07108-6.

[6]

J. Franke, Y. I. Manin and Y. Tschinkel, Rational points of bounded height on Fano varieties,, Invent. Math., 95 (1989), 421. doi: 10.1007/BF01393904.

[7]

J. E. Humphreys, Linear Algebraic Groups,, Graduate Texts in Mathematics, (1975).

[8]

D. Y. Kleinbock and G. A. Margulis, Flows on homogeneous spaces and Diophantine approximation on manifolds,, Ann. of Math. (2), 148 (1998), 339. doi: 10.2307/120997.

[9]

D. Y. Kleinbock and G. A. Margulis, On effective equidistribution of expanding translates of certain orbits in the space of lattices,, in Number Theory, (2012), 385. doi: 10.1007/978-1-4614-1260-1_18.

[10]

D. Kleinbock, R. Shi and B. Weiss, Pointwise equidistribution with an error rate and with respect to unbounded functions,, , (2015).

[11]

D. Kleinbock and B. Weiss, Dirichlet's theorem on Diophantine approximation and homogeneous flows,, J. Mod. Dyn., 2 (2008), 43.

[12]

G. A. Margulis, On some aspects of the theory of Anosov systems,, Springer Monographs in Mathematics, (2004). doi: 10.1007/978-3-662-09070-1.

[13]

A. Mohammadi and A. S. Golsefidy, Translate of horospheres and counting problems,, Amer. J. Math., 136 (2014), 1301. doi: 10.1353/ajm.2014.0037.

[14]

H. Oh, Orbital counting via mixing and unipotent flows,, in Homogeneous Flows, (2010), 339.

[15]

P. Sarnak, Asymptotic behavior of periodic orbits of the horocycle flow and Eisenstein series,, Comm. Pure Appl. Math., 34 (1981), 719. doi: 10.1002/cpa.3160340602.

[16]

A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series,, J. Indian Math. Soc. (N.S.), 20 (1956), 47.

[17]

N. Shah and B. Weiss, On actions of epimorphic subgroups on homogeneous spaces,, Ergodic Theory Dynam. Systems, 20 (2000), 567. doi: 10.1017/S0143385700000298.

[18]

N. A. Shah, Limit distributions of expanding translates of certain orbits on homogeneous spaces,, Proc. Indian Acad. Sci. Math. Sci., 106 (1996), 105. doi: 10.1007/BF02837164.

[19]

R. Shi, Expanding cone and applications to homogeneous dynamics,, , (2015).

[20]

D. Zagier, Eisenstein series and the Riemann zeta-function,, in Automorphic Forms, (1981), 275.

show all references

References:
[1]

V. Bernik, D. Kleinbock and G. A. Margulis, Khintchine-type theorems on manifolds: the convergence case for standard and multiplicative versions,, Internat. Math. Res. Notices, (2001), 453. doi: 10.1155/S1073792801000241.

[2]

A. Borel and J. Tits, Groupes réductifs,, Inst. Hautes Études Sci. Publ. Math., 27 (1965), 55.

[3]

S. G. Dani, Invariant measures of horospherical flows on noncompact homogeneous spaces,, Invent. Math., 47 (1978), 101. doi: 10.1007/BF01578067.

[4]

W. Duke, Z. Rudnick and P. Sarnak, Density of integer points on affine homogeneous varieties,, Duke Math. J., 71 (1993), 143. doi: 10.1215/S0012-7094-93-07107-4.

[5]

A. Eskin and C. McMullen, Mixing, counting, and equidistribution in Lie groups,, Duke Math. J., 71 (1993), 181. doi: 10.1215/S0012-7094-93-07108-6.

[6]

J. Franke, Y. I. Manin and Y. Tschinkel, Rational points of bounded height on Fano varieties,, Invent. Math., 95 (1989), 421. doi: 10.1007/BF01393904.

[7]

J. E. Humphreys, Linear Algebraic Groups,, Graduate Texts in Mathematics, (1975).

[8]

D. Y. Kleinbock and G. A. Margulis, Flows on homogeneous spaces and Diophantine approximation on manifolds,, Ann. of Math. (2), 148 (1998), 339. doi: 10.2307/120997.

[9]

D. Y. Kleinbock and G. A. Margulis, On effective equidistribution of expanding translates of certain orbits in the space of lattices,, in Number Theory, (2012), 385. doi: 10.1007/978-1-4614-1260-1_18.

[10]

D. Kleinbock, R. Shi and B. Weiss, Pointwise equidistribution with an error rate and with respect to unbounded functions,, , (2015).

[11]

D. Kleinbock and B. Weiss, Dirichlet's theorem on Diophantine approximation and homogeneous flows,, J. Mod. Dyn., 2 (2008), 43.

[12]

G. A. Margulis, On some aspects of the theory of Anosov systems,, Springer Monographs in Mathematics, (2004). doi: 10.1007/978-3-662-09070-1.

[13]

A. Mohammadi and A. S. Golsefidy, Translate of horospheres and counting problems,, Amer. J. Math., 136 (2014), 1301. doi: 10.1353/ajm.2014.0037.

[14]

H. Oh, Orbital counting via mixing and unipotent flows,, in Homogeneous Flows, (2010), 339.

[15]

P. Sarnak, Asymptotic behavior of periodic orbits of the horocycle flow and Eisenstein series,, Comm. Pure Appl. Math., 34 (1981), 719. doi: 10.1002/cpa.3160340602.

[16]

A. Selberg, Harmonic analysis and discontinuous groups in weakly symmetric Riemannian spaces with applications to Dirichlet series,, J. Indian Math. Soc. (N.S.), 20 (1956), 47.

[17]

N. Shah and B. Weiss, On actions of epimorphic subgroups on homogeneous spaces,, Ergodic Theory Dynam. Systems, 20 (2000), 567. doi: 10.1017/S0143385700000298.

[18]

N. A. Shah, Limit distributions of expanding translates of certain orbits on homogeneous spaces,, Proc. Indian Acad. Sci. Math. Sci., 106 (1996), 105. doi: 10.1007/BF02837164.

[19]

R. Shi, Expanding cone and applications to homogeneous dynamics,, , (2015).

[20]

D. Zagier, Eisenstein series and the Riemann zeta-function,, in Automorphic Forms, (1981), 275.

[1]

Amir Mohammadi. Measures invariant under horospherical subgroups in positive characteristic. Journal of Modern Dynamics, 2011, 5 (2) : 237-254. doi: 10.3934/jmd.2011.5.237

[2]

Wenyu Pan. Effective equidistribution of circles in the limit sets of Kleinian groups. Journal of Modern Dynamics, 2017, 11: 189-217. doi: 10.3934/jmd.2017009

[3]

Zhi Lin, Katarína Boďová, Charles R. Doering. Models & measures of mixing & effective diffusion. Discrete & Continuous Dynamical Systems - A, 2010, 28 (1) : 259-274. doi: 10.3934/dcds.2010.28.259

[4]

Piotr Pokora, Tomasz Szemberg. Minkowski bases on algebraic surfaces with rational polyhedral pseudo-effective cone. Electronic Research Announcements, 2014, 21: 126-131. doi: 10.3934/era.2014.21.126

[5]

Yi Zhang, Liwei Zhang, Jia Wu. On the convergence properties of a smoothing approach for mathematical programs with symmetric cone complementarity constraints. Journal of Industrial & Management Optimization, 2017, 13 (4) : 1-25. doi: 10.3934/jimo.2017086

[6]

Byung-Soo Lee. Existence and convergence results for best proximity points in cone metric spaces. Numerical Algebra, Control & Optimization, 2014, 4 (2) : 133-140. doi: 10.3934/naco.2014.4.133

[7]

Alexis De Vos, Yvan Van Rentergem. Young subgroups for reversible computers. Advances in Mathematics of Communications, 2008, 2 (2) : 183-200. doi: 10.3934/amc.2008.2.183

[8]

Nadya Markin, Eldho K. Thomas, Frédérique Oggier. On group violations of inequalities in five subgroups. Advances in Mathematics of Communications, 2016, 10 (4) : 871-893. doi: 10.3934/amc.2016047

[9]

Carlos A. Berenstein and Alain Yger. Residues and effective Nullstellensatz. Electronic Research Announcements, 1996, 2: 82-91.

[10]

Naoki Chigira, Nobuo Iiyori and Hiroyoshi Yamaki. Nonabelian Sylow subgroups of finite groups of even order. Electronic Research Announcements, 1998, 4: 88-90.

[11]

Kingshook Biswas. Maximal abelian torsion subgroups of Diff( C,0). Discrete & Continuous Dynamical Systems - A, 2011, 29 (3) : 839-844. doi: 10.3934/dcds.2011.29.839

[12]

Yuri Berest, Alimjon Eshmatov, Farkhod Eshmatov. On subgroups of the Dixmier group and Calogero-Moser spaces. Electronic Research Announcements, 2011, 18: 12-21. doi: 10.3934/era.2011.18.12

[13]

Salvatore Cosentino, Livio Flaminio. Equidistribution for higher-rank Abelian actions on Heisenberg nilmanifolds. Journal of Modern Dynamics, 2015, 9: 305-353. doi: 10.3934/jmd.2015.9.305

[14]

Sanghoon Kwon, Seonhee Lim. Equidistribution with an error rate and Diophantine approximation over a local field of positive characteristic. Discrete & Continuous Dynamical Systems - A, 2018, 38 (1) : 169-186. doi: 10.3934/dcds.2018008

[15]

Ye Tian, Qingwei Jin, Zhibin Deng. Quadratic optimization over a polyhedral cone. Journal of Industrial & Management Optimization, 2016, 12 (1) : 269-283. doi: 10.3934/jimo.2016.12.269

[16]

Nicolás Matte Bon. Topological full groups of minimal subshifts with subgroups of intermediate growth. Journal of Modern Dynamics, 2015, 9: 67-80. doi: 10.3934/jmd.2015.9.67

[17]

John Franks, Michael Handel. Some virtually abelian subgroups of the group of analytic symplectic diffeomorphisms of a surface. Journal of Modern Dynamics, 2013, 7 (3) : 369-394. doi: 10.3934/jmd.2013.7.369

[18]

L. Bakker. Semiconjugacy of quasiperiodic flows and finite index subgroups of multiplier groups. Conference Publications, 2005, 2005 (Special) : 60-69. doi: 10.3934/proc.2005.2005.60

[19]

Clément Jourdana, Nicolas Vauchelet. Analysis of a diffusive effective mass model for nanowires. Kinetic & Related Models, 2011, 4 (4) : 1121-1142. doi: 10.3934/krm.2011.4.1121

[20]

Ioannis Konstantoulas. Effective decay of multiple correlations in semidirect product actions. Journal of Modern Dynamics, 2016, 10: 81-111. doi: 10.3934/jmd.2016.10.81

2016 Impact Factor: 0.706

Metrics

  • PDF downloads (1)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]